MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 73016L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that four (4) foley catheters were inserted, and all four (4) balloons ruptured within a few hours (batch# nghq3504 and batch# nghv1184).Per follow up information received via email on 04-dec-2023, the facility stated they have sent the defective catheters back as per the instructions received.The catheters were all from the same patient.The impact was that a dying patient required multiple catheter insertions due to the defects.Per mail received on 07-dec-2023, the customer returned two (2) additional all-silicone foley catheters.Additional clinical follow up information was received via email on 13-dec-2023.The nurse reported the event occurred around 08-nov-2023 to 09-nov-2023, but they were unable to provide the exact date.The balloons were inspected, and the ruptures appeared to be clean.There were no pieces of the balloons retained in the patient.The nurse confirmed the patient was deceased and reported the patient¿s death was unrelated to foley catheters.They were unable to provide any additional information.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual inspection of the sample noted 1 three-way foley catheter with balloon burst (measuring 0.4715) on the return sample.No missing pieces were noted.Based on physical and sample received product does not meet specifications which states "pinholes are not permitted." although an exact root cause could not be determined a potential root cause could be pinhole in balloon or cuff.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.Do not use if package is damaged.Bard, bardex, and lubricath are trademarks and/or registered trademarks of c.R.Bard, inc.Single use do not resterilize.Manufacturer: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water.5cc balloon: use 10ml sterile water.15cc balloon: use 20ml sterile water.20cc balloon: use 25ml sterile water.30cc balloon: use 35ml sterile water.40cc balloon: use 45ml sterile water.75cc balloon: use 80ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that four (4) foley catheters were inserted, and all four (4) balloons ruptured within a few hours (batch# nghq3504 and batch# nghv1184).Per follow up information received via email on 04-dec-2023, the facility stated they have sent the defective catheters back as per the instructions received.The catheters were all from the same patient.The impact was that a dying patient required multiple catheter insertions due to the defects.Per mail received on 07-dec-2023, the customer returned two (2) additional all-silicone foley catheters.Additional clinical follow up information was received via email on 13-dec-2023.The nurse reported the event occurred around (b)(6) 2023 to (b)(6) 2023, but they were unable to provide the exact date.The balloons were inspected, and the ruptures appeared to be clean.There were no pieces of the balloons retained in the patient.The nurse confirmed the patient was deceased and reported the patient¿s death was unrelated to foley catheters.They were unable to provide any additional information.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18392278
Report Number1018233-2023-09161
Device Sequence Number8767550
Product Code EZL
UDI-Device Identifier00801741034299
UDI-Public(01)00801741034299
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number73016L
Device Lot NumberNGHS2904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown